Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

I get yellow-green vaginal discharge when i stop taking antibiotics. Why is it ?

good day! hello.. i m 23, i have foul smelling vaginal discharge , it s like yellow-green or brown color with some blood streaks (throughout after and before my period), it s not frothy but i always felt like farting in my vagina (followed by water-like discharge)., i have these condition since i started to have irregular periods maybe 3 years ago ( i gain weight).. before, when i practice abstinence for a month, after a month or 2 my vaginal odor and discharge are normal again. and when i take antibiotics it s normal again and it comes back when i stop taking antibiotics and have sexual intercourse (i practice monogamous relationship). please help me.. thank you!
Asked On : Tue, 22 Nov 2011
Answers:  1 Views:  302
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Mariah,
Welcome to Healthcare Magic forum.
There are several causes of foul smelling vaginal discharge, which include trichomoniasis and bacterial vaginosis. Trichomoniasis is caused by Trichomonas vaginalis and causes a foul smelling discharge and itching in patients. It is sexually transmitted and can be treated by metronidazole and it important to treat your sexual partner at the same time. The drug can be obtained on prescription from your gynaecologist.
The second possibility could be bacterial vaginosis, the most common vaginal infection in women of the child bearing age group This is caused by an overgrowth of harmful bacteria in the vagina which leads to a relative paucity of beneficial bacteria. This can be treated using antibiotics such as metronidazole and clindamycin which are drugs which you can obtain on prescription. Further, the cause of irregular periods would also have to be determined in your case. It would be best if you go and see your gynaecologist who would be the best person to advise you under the given conditions.
I hope I answered your question.
Take care.
Answered: Wed, 23 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor